MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A X-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A X-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP790D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what is the procedure & event date? =>no further information is available.What was used to complete the procedure? =>no further information is available.What is the lot number? =>no further information is available.Device return follow up.=>we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 ¿g /m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was detached from the needle easily during use.It was a control release needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/10/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigational summary: the product was returned to ethicon inc for evaluation.Visual analysis of the returned product revealed that one sample product code vcp790 was received for evaluation with the packaging previously opened and used.The product is control release, and each packet contains eight strands.Upon visual inspection of the returned sample, two needles were observed with a suture piece attached to needle and the end of the suture was observed to be cut by a surgical instrument.In addition, in the same package there were observed, three needle/sutures intact and two needles without suture (one of them with marks due to use).In all the returned needles, the swage and attachment area were noted to be as expected and no defects were detected.Functional test was performed to two used needle/sutures pieces and three strand intact and the pull force results meet the customer requirements.The manufacturing records could not be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - (b)(6).Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength -= 275 g /m.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A X-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13510842
Report Number2210968-2022-00996
Device Sequence Number5364252
Product Code GAM
UDI-Device Identifier10705031055612
UDI-Public10705031055612
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP790D
Device Catalogue NumberVCP790D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown